Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

August 1, 2017Paulding County, Ohio

NWS Northern Indiana issued this special weather statement at Aug 1, 2017, 9:29 PM EDT for Paulding County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2017, 9:29 PM EDT (01:29 UTC)
Expired
Aug 1, 2017, 10:00 PM EDT
In force
31 min
Issued by
NWS Northern Indiana

County Paulding County, OH

The radar

The Northern Indiana radar (KIWX), 99 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WWUS83 KIWX 020129
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
929 PM EDT TUE AUG 1 2017

OHZ015-024-020200-
Van Wert-Paulding-
929 PM EDT TUE AUG 1 2017

...A STRONG THUNDERSTORM WILL AFFECT PAULDING AND NORTHWESTERN VAN
WERT COUNTIES...

At 929 PM EDT, a strong thunderstorm was located over Payne, or 14
miles northwest of Van Wert, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Paulding, Payne, Oakwood, Grover Hill, Scott, Melrose, Haviland,
Latty, Cecil, Broughton, Worstville, Charloe, Tipton, Mcgill and
Briceton.

LAT...LON 4093 8473 4102 8481 4112 8480 4125 8459
      4125 8446 4121 8446 4121 8441 4114 8434
      4107 8434
TIME...MOT...LOC 0129Z 236DEG 23KT 4105 8472 

$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 1, 7:38 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 1, 7:38 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
738 PM EDT Tue Aug 1 2017

.SYNOPSIS...
Issued at 346 PM EDT Tue Aug 1 2017

Showers and storms will continue to dissipate ahead of sunset
tonight. After a short break in the activity, more storms are
expected Wednesday and Thursday as upper level systems move into
the area. A strong cold front will arrive Thursday night and bring
much cooler weather to the area Friday.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 347 PM EDT Tue Aug 1 2017

A weak upper level system, weak return flow and diurnal heating have
combined to trigger scattered showers and storms across the area
through mid afternoon. Surface based CAPES have topped 2500 J/Kg per
SPC meso analysis near Monticello.  The activity will remain pulse
type and should stay relatively unorganized with maximum wind
gusts under 40 mph and possibly pea-sized. Storms should dissipate
by early tonight.

More storms are expected to develop Wednesday as an upper level TROF
moves southeast into the area. Storm activity should be accentuated
by diurnal heating and may become rather numerous by late in the
day. Severe storms are not expected given very little shear;
however, maximum wind gusts could reach between 30 and 40 mph given
downward CAPE near or topping 1000 J/kg.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 347 PM EDT Tue Aug 1 2017

Storm chances will continue into Thursday and Thursday night as a
cold front and vigorous upper level system approach. There is a
chance for at least marginally severe storms late Thursday into
early Thursday night as low level wind shear increases. Chilly air
will spread across the Friday with temperatures staying in the 60s
over northwest areas. Breezing to windy conditions will lead to
dangerous swimming conditions on Lake Michigan Friday.

For Saturday through next Tuesday, the northwest flow aloft will
persist with occasional upper level disturbances providing chances
for showers and storms. Temperatures should stay below normal with
high mainly in the 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 734 PM EDT Tue Aug 1 2017

Showers and storms die out before sunset. With that little bit
of rain across the area, weakening winds and subsidence, some
fog could form overnight. However, cross-over temps are marginal
so it will be borderline and, as a result, will include a line of
5SM VISBY at FWA for early morning. SBN only has a few hours of
fog potential so will leave it out for now.

Beyond tomorrow's morning hours, attention turns to afternoon
showers and storms as a disturbance approaches from the west.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper/Roller
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 1, 5:21 AM EDT, 16 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
521 AM EDT Tue Aug 1 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
521 AM EDT Tue Aug 1 2017 /421 AM CDT Tue Aug 1 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

An isolated thunderstorm is possible late this morning through early
this evening, especially along and south of Route 30. Severe weather
is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms again Wednesday into Wednesday
evening. Severe weather is not expected.

Thunderstorm chances will increase late Thursday afternoon into
Thursday night. Widespread severe weather is not expected, but an
isolated strong to severe thunderstorm cannot be ruled out west of
Interstate 69 late Thursday afternoon into Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-020930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
521 AM EDT Tue Aug 1 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms Wednesday.

Thunderstorm chances will increase late Thursday afternoon into
early Thursday evening. A few of the storms may be strong to severe.

Hazardous conditions for small craft are possible Friday and Friday
night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Aug 1, 6:00 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
600 PM EDT TUE AUG 1 2017

INZ023-024-032-012230-
Wabash-Miami-Grant-
600 PM EDT TUE AUG 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WABASH...
NORTHWESTERN GRANT AND SOUTHEASTERN MIAMI COUNTIES...

At 600 PM EDT, a strong thunderstorm was located near Bunker Hill, or
8 miles southeast of Grissom Afb, moving northeast at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Wabash, La Fontaine, Converse, Amboy, Santa Fe, Richvalley,
Wawpecong, Treaty, Peoria, Jalapa and Somerset.

LAT...LON 4061 8610 4085 8593 4067 8566 4057 8584
      4056 8604 4056 8612
TIME...MOT...LOC 2200Z 221DEG 17KT 4059 8601

NWS
Special weather statement, Aug 1, 6:31 PM EDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Northern Indiana
531 PM CDT TUE AUG 1 2017

INZ012-013-012300-
Pulaski-Starke-
531 PM CDT TUE AUG 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PULASKI AND STARKE
COUNTIES...

At 531 PM CDT, a strong thunderstorm was located over North Judson,
or 8 miles southwest of Knox, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Knox, North Judson, Hamlet, Koontz Lake, Oak Grove, Toto, Ober,
Winona, Bass Lake, Denham, Brems and Grovertown.

LAT...LON 4128 8680 4128 8679 4132 8674 4133 8674
      4141 8669 4141 8667 4143 8664 4143 8647
      4130 8646 4125 8647 4109 8672 4118 8688
TIME...MOT...LOC 2231Z 216DEG 20KT 4119 8673

NWS
Special weather statement, Aug 1, 7:12 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
712 PM EDT TUE AUG 1 2017

INZ003-004-012345-
La Porte-St. Joseph-
712 PM EDT TUE AUG 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH AND EAST
CENTRAL LA PORTE COUNTIES...

At 711 PM EDT/611 PM CDT/, a strong thunderstorm was 3 miles west of
North Liberty, or 12 miles southeast of La Porte, moving northeast
at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Walkerton, North Liberty and Fish Lake.

LAT...LON 4165 8655 4160 8636 4148 8646 4148 8647
      4146 8647 4148 8656
TIME...MOT...LOC 2311Z 206DEG 8KT 4153 8650

NWS
Local storm report, Aug 1, 9:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
926 PM EDT TUE AUG 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             MEDARYVILLE             41.08N  86.89W
08/01/2017  U0.00 INCH       PULASKI            IN   PUBLIC

            EXTENSIVE HAIL DAMAGE TO A FEW THOUSAND ACRES OF CROPS
            A FEW MILES NORTHEAST OF MEDARYVILLE. SIZE OF HAIL
            UNKNOWN.

&&

JT
Local storm report, Aug 1, 9:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 PM EDT TUE AUG 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 N FRANCESVILLE        41.03N 86.89W
08/01/2017  E0.75 INCH       PULASKI            IN   PUBLIC

&&

CR
Special weather statement, Aug 1, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
929 PM EDT TUE AUG 1 2017

OHZ015-024-020200-
Van Wert-Paulding-
929 PM EDT TUE AUG 1 2017

...A STRONG THUNDERSTORM WILL AFFECT PAULDING AND NORTHWESTERN VAN
WERT COUNTIES...

At 929 PM EDT, a strong thunderstorm was located over Payne, or 14
miles northwest of Van Wert, moving northeast at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Paulding, Payne, Oakwood, Grover Hill, Scott, Melrose, Haviland,
Latty, Cecil, Broughton, Worstville, Charloe, Tipton, Mcgill and
Briceton.

LAT...LON 4093 8473 4102 8481 4112 8480 4125 8459
      4125 8446 4121 8446 4121 8441 4114 8434
      4107 8434
TIME...MOT...LOC 0129Z 236DEG 23KT 4105 8472

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:20 PM EDTSpecial Weather StatementIWXLaPorte55 min
Aug 2, 2:38 PM EDTSpecial Weather StatementIWXSaint Joseph67 min
Aug 1, 10:05 PM EDTSpecial Weather StatementIWXPaulding25 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.